T Nation

Ciprofloxacin

I don’t know if this is appropriate but I have a question about the antibiotic Ciprofloxacin. I searched for it on the forums and found a link to a powerlifter who tore his pec lifting 135 two weeks after taking it. I’ve had to take it for 14 days (christmas being the last) and am wondering if anyone has taken it before and what their experience was with going back to lifting.

The pharmacist said to lay off the weights until 24 hours afterwards but also said it could weaken the muscles and tendons longer which to me seems pretty vague.
Has anyone taken this before and how was it getting back to the gym?
Thanks
Erik

I took Levaquin (Levafloxacin) for a few months. Didn’t tear anything but my joints ached after being on it for more than a week at a time. Also tended to get terrible diarrhea when on it.

As I recall, subjects may be more susceptible to tendon rupture for a long time after taking Cipro – 9 MONTHS is the shocking figure I remember.

This effect was demonstrated in animals. I do not know if there are any helpful real-world data for humans, especially for humans who lift heavy weights.

I was going to add, I have had to take Cipro, and I’m OK, but then I remembered that I suffered the worst injury of my life 6 months after a long and strong course of Cipro I needed while in Tahiti. Hmmm. . . Be careful!